Missouri, 2005

Flash Flood in Missouri, November 28, 2005

November 28, 2005 · NWS PAH · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 28, 1:03 AM CST, 27 minutes earlier.

Area forecast discussion, Nov 28, 1:03 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
103 AM CST MON NOV 28 2005

.DISCUSSION...

MAIN FORECAST CONCERNS ARE PRECIP CHANCES TODAY...AND THE COOL DOWN
BEHIND THE COLD FRONT.

CURRENTLY SOUTHEAST MISSOURI COUNTIES ARE UNDER A TORNADO WATCH
UNTIL 2 AM...REST OF THE PAH FORECAST AREA IS UNDER A TORNADO WATCH
UNTIL 6 AM.  LARGE AREA OF RAIN IS VERY SLOWLY MAKING ITS WAY
EASTWARD...ALREADY EXTENDING ACROSS THE WESTERN HALF OF SOUTHERN
ILLINOIS AND JUST STARTING TO MAKE IT INTO WEST KENTUCKY.  LINE OF
EMBEDDED THUNDERSTORMS EXTENDED FROM RANDOLPH COUNTY ILLINOIS TO
STODDARD COUNTY MISSOURI.  THUNDERSTORMS HAVE BEEN PRODUCING LOCALLY
HEAVY RAINFALL...BUT DO NOT EXPECT ANYTHING OVERNIGHT INTO EARLY
TOMORROW BUT LOCALIZED MAINLY URBAN WATER PROBLEMS AT BEST.

GFS IS FASTER THAN THE NAM PUSHING THE PRE FRONTAL PRECIP/COLD FRONT
THROUGH THE PAH FORECAST AREA TODAY INTO THIS EVENING.  GFS HAS A
BETTER HANDLE ON CURRENT PRECIP LOCATION...SO WILL LEAN TOWARD THE
GFS SOLUTION.  GFS SHOWS DECENT QPF STILL ACROSS THE PAH FA THROUGH
18Z...ESPECIALLY EAST OF THE MISSISSIPPI RIVER...THEN QUICKLY ENDS
PRECIP WEST TO EAST THIS AFTERNOON.  CURRENT GRIDS HANDLE THIS WELL
AND WILL ONLY MAKE MINOR CHANGES.  WINDS WILL REMAIN GUSTY DURING
THE MORNING HOURS...BACKING OFF BY LATE AFTERNOON.

QUIET AND MUCH COOLER WEATHER CAN BE EXPECTED BEHIND THE FRONT LATE
TONIGHT LASTING INTO WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM
THE SOUTHWEST.  BOTH GFS AND NAM INDICATE A WEAK DRY COLD FRONT
MOVING ACROSS THE REGION LATE WEDNESDAY NIGHT INTO EARLY THURSDAY.
THIS WILL PROVIDE A REINFORCING SHOT OF COLD AIR THAT WILL LAST INTO
THE WEEKEND...KEEPING TEMPERATURES UNSEASONABLY COOL.  BY SUNDAY...A
RETURN OF SOUTHERLY WINDS WILL HELP TEMPERATURES REBOUND AT LEAST A
LITTLE BIT.

MAV/MET BOTH INDICATE MORNING HIGHS TODAY...WITH FALLING
TEMPERATURES IN THE AFTERNOON.  FOR TONIGHT AND BEYOND...USED A
MAV/MET BLEND.  MADE ONLY MINOR TWEAKS TO THE EXTENDED.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

RST
Hazardous weather outlook, Nov 27, 12:38 PM CST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
1238 PM CST SUN NOV 27 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
1238 PM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
A HIGH PROBABILITY OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT
RISK THAT THE THUNDERSTORMS TONIGHT WILL BECOME SEVERE. BECAUSE OF
INCREASING WIND SPEEDS ALOFT...THE PRIMARY THREAT FROM ANY SEVERE
THUNDERSTORMS WILL BE DAMAGING WINDS. THESE WIND FIELDS WILL ALSO
SUPPORT THE POSSIBILITY OF ISOLATED TORNADOES. HEAVY RAIN AND HAIL
CANNOT BE RULED OUT WITH THE STRONGEST STORMS.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT AND ORGANIZE AS
THEY TRACK EAST OVER SOUTHERN MISSOURI DURING THE EVENING HOURS.
SEVERE WEATHER WILL BE POSSIBLE ACROSS SOUTHEAST MISSOURI DURING
THE ENTIRE NIGHT...WHILE THE BEST CHANCE FOR SEVERE WEATHER EAST
OF THE MISSISSIPPI RIVER WILL BE MAINLY AFTER 900 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE TRACKING EAST ACROSS SOUTHEAST ILLINOIS...
SOUTHWEST INDIANA AND WESTERN KENTUCKY ON MONDAY MORNING.
THERE IS A SLIGHT RISK THAT SOME OF THESE WILL REMAIN SEVERE. THE
PRIMARY THREAT WILL BE DAMAGING WINDS. THE THUNDERSTORM THREAT
WILL SHIFT TO THE KENTUCKY PENNYRILE BY MONDAY AFTERNOON BEFORE
ENDING ACROSS THE ENTIRE AREA BY MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY ACROSS WESTERN AREAS BY LATE
EVENING AND ACROSS THE REMAINDER OF THE AREA OVERNIGHT. BECAUSE
THUNDERSTORMS WILL BE MOVING AT 55 TO 65 MPH...SPOTTERS SHOULD BE
PREPARED TO BE IN PLACE AND ACTIVATED AS SOON AS THUNDERSTORMS
MOVE INTO THE COUNTY UPSTREAM.

MTF

In the hours before

Local storm report, Nov 27, 10:59 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1059 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     1 E GATEWOOD            36.56N 91.06W
11/27/2005                   RIPLEY             MO   LAW ENFORCEMENT

            SEVERAL POWERLINES DOWN AND 1 TREE DOWN ON TRUCK

&&

DLL
Local storm report, Nov 27, 11:01 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1101 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     BRIAR                   36.64N 90.96W
11/27/2005                   RIPLEY             MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON HWY. 160 NEAR BRIAR.

&&

DLL
Local storm report, Nov 27, 11:54 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1154 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     3 W BRIAR               36.64N 91.02W
11/27/2005                   RIPLEY             MO   LAW ENFORCEMENT

            1 HOUSE DESTROYED

&&

DLL
Local storm report, Nov 28, 12:27 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1227 AM CST MON NOV 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     3 W BRIAR               36.64N 91.02W
11/27/2005                   RIPLEY             MO   LAW ENFORCEMENT

            *** 1 FATAL *** 1 HOUSE DESTROYED.

&&

DLL
Special weather statement, Nov 28, 1:07 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
107 AM CST MON NOV 28 2005

MOZ076-087-111-114-280800-
CAPE GIRARDEAU MO-NEW MADRID MO-PERRY MO-SCOTT MO-
107 AM CST MON NOV 28 2005

...STRONG WIND GUSTS POSSIBLE WITH LINE OF STORMS MOVINIG TOWARD
MISSISSIPPI RIVER...

AT 105 AM...A LINE OF SHOWERS AND THUNDERSTORMS...INCLUDING SOME
STRONG STORMS...STRETCHED FROM NEAR PERRYVILLE...TO JUST WEST OF
SIKESTON...TO NEAR BERNIE. THE LINE WAS MOVING EAST AT 20 MPH...AND
WILL BE MOVING THROUGH PERRY COUNTY...AND INTO CAPE...SCOTT...AND NEW
MADRID COUNTIES...THROUGH 200 AM.

WHILE THE LINE WAS MOVING EAST AT 20 MPH...INDIVIDUAL STORMS WERE
RACING TO THE NORTHEAST AT 45 TO 50 MPH. THIS ENHANCES THE THREAT
OF DAMAGING WINDS AS THE STORMS MOVE TOWARD THE MISSISSIPPI
RIVER. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE
WITH THIS INCOMING LINE OF STORMS.

REMEMBER A TORNADO WATCH IS IN EFFECT UNTIL 200 AM.

The radar

The Paducah radar (KPAH), 149 km away, was scanning. The volume nearest the first event began at 07:27 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Wayne

When
November 28, 1:30 AM CST to 3:10 AM CST
Where
Wayne County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
37.100, -90.450

Standing water was reported on several county roads.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479834.